Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 15, 2023, 3:40 PM EDT for Brooks County, Lowndes County, Thomas County, Georgia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2023, 3:40 PM EDT (19:40 UTC)
- Expired
- Jun 15, 2023, 7:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brooks County, GA, Lowndes County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 51 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:45 PM EDT | FLASH FLOOD | Thomasville, GA | Several roads are flooded in the Thomasville area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
056
WGUS52 KTAE 151940
FFWTAE
GAC027-185-275-152315-
/O.NEW.KTAE.FF.W.0022.230615T1940Z-230615T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
340 PM EDT Thu Jun 15 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Brooks County in south central Georgia...
Lowndes County in south central Georgia...
Thomas County in south central Georgia...
* Until 715 PM EDT.
* At 340 PM EDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
already occurring. Several roads are flooded in Thomas, Brooks,
and Lowndes counties.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Quitman, Valdosta, Thomasville, Lake Park, Hahira, Boston,
Ochlocknee, Pavo, Coolidge, I-75 At Exit 16, Moody Air Force Base,
Remerton, Dasher, Morven, Barwick, Brooks Co A/p, Dixie, Pidcock,
Blue Springs and Oaklawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3108 8400 3104 8400 3103 8380 3103 8357
3108 8357 3103 8347 3103 8318 3095 8318
3095 8304 3090 8302 3085 8302 3085 8309
3080 8310 3079 8313 3062 8314 3068 8408
3091 8408 3097 8412 3108 8412
FLASH FLOOD...OBSERVED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:37 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 15, 1:37 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
137 PM EDT Thu Jun 15 2023
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 259 AM EDT Thu Jun 15 2023
Shortwave trough currently moving across western Mississippi, is
aiding in another MCS/cluster of storms from central Alabama
westward to central Mississippi. This complex with move
east/southeast, while additional development will occur in
southern Alabama and in the northern Gulf. This area will spread
east this morning while additional development will occur this
afternoon from central Alabama towards the Florida panhandle. The
atmosphere hasn't changed much over the past few days with
instability remaining on the order of 2500-3500 J/kg, bulk shear
around 40 knots, PWATs around 1.8 inches, and lift with the
shortwave troughs, seabreeze, and introduction of a southward
moving cold front. SPC today has a slight risk for severe weather
today, citing the biggest threats as wind and hail with an
isolated tornado threat as well. Also, with the recent heavy
rainfall, especially through our Georgia and southeast Alabama
counties, a slight risk for excessive rainfall exists in these
areas as well.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 259 AM EDT Thu Jun 15 2023
Not much change in the overall pattern is expected into the short
term period. Northwest flow, in between upper ridging in the
western Gulf and troughing over the northeast, will act to keep
the instability, shear, and moisture in place to warrant a
continued threat for severe weather both Friday and Saturday. SPC
has much of the area in a slight risk for severe weather Friday
and a marginal risk for Saturday. Several impulses will ride down
on northwest flow and act to get things going and aided by diurnal
convection through the day, rain chances are fairly high with
70-80% across much of the area.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 259 AM EDT Thu Jun 15 2023
Troughing continues over the southeast as a strong shortwave
trough reinforces and deepens the upper trough and upper ridging
slides westward. This will keep elevated rain chances in the
forecast through this period with multiple episodes of convective
clusters or MCSs moving in on northwest flow, in addition to the
normal diurnal seabreeze activity as well. With the amount of rain
and cloud cover, have high temperatures this period mostly in the
upper 80s to around 90 degrees.
&&
.AVIATION...
(18Z TAFS)
Issued at 134 PM EDT Thu Jun 15 2023
Waves of showers and thunderstorms continues to spread across the
region, impacting area terminals. All terminals except for KECP
will be impacted early in the forecast period, with KECP impacts
coming later in the afternoon. May see a break in the action this
evening. However, additional showers and storms are anticipated
late tonight into the evening. However, timing and coverage
remains rather uncertain.
&&
.MARINE...
Issued at 259 AM EDT Thu Jun 15 2023
Unsettled weather is likely the next few days with multiple
rounds of showers and thunderstorms moving near or across the
waters. Thunderstorms will be capable of strong gusty winds, hail,
waterspouts and frequent lightning. Otherwise, generally
southwest winds are expected with periods of exercise caution
conditions, especially within the nearshore waters.
&&
.FIRE WEATHER...
Issued at 259 AM EDT Thu Jun 15 2023
An unsettled weather pattern will continue into the weekend. Daily
rounds of showers and thunderstorms, including severe
thunderstorms with large hail, damaging winds, and isolated
tornadoes, is also expected to continue into the weekend. Elevated
transport winds will lead to areas of high dispersions, especially
across the Florida counties and into southwest Georgia.
&&
.HYDROLOGY...
Issued at 259 AM EDT Thu Jun 15 2023
Widespread rainfall totals of 1-2 inches were reported through
the area and via doppler radar, with areas around the Flint river
and wiregrass from southwest Georgia and extreme southeast Alabama
picking up 4-6 inches. Albany airport recorded 5.19 inches
yesterday and the heaviest of rainfall occurred through Randolph,
Terrell, Calhoun and Dougherty counties. These areas will
especially be vulnerable to additional flooding risks as storms
develop today. Heaviest totals today may shift a little south and
will need to keep an eye on the panhandle for possible inclusion
in the watch later.
Totals over the next several days will be around 2-4 inches with
isolated higher amounts. Concerning area rivers, a few of the
faster responding rivers are forecast to reach action stage over
the next several days, including the Choctawhatchee, Flint,
Kinchafoonee, and Ochlockonee. This also bears watching depending
on how rainfall over the next several days occurs.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 73 89 72 / 80 70 70 60
Panama City 87 74 87 74 / 70 60 70 60
Dothan 86 70 88 70 / 90 70 60 60
Albany 86 68 88 69 / 90 70 40 40
Valdosta 87 70 89 70 / 90 70 60 50
Cross City 89 74 88 73 / 80 60 70 60
Apalachicola 86 77 86 75 / 60 50 70 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007-009-011.
High Rip Current Risk through Friday morning for FLZ108-112-114-
115.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...Camp
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...SchollIn the hours before
Local storm report, Jun 15, 2:07 PM EDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
207 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM Rain 2 SSE Armena 31.65N 84.28W
06/15/2023 M7.30 inch Lee GA Mesonet
24-hr total of 7.30 inches in Leesburg, Ga.
&&
JMLocal storm report, Jun 15, 2:26 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
226 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Flash Flood Madison 30.47N 83.41W
06/15/2023 Madison FL Emergency Mngr
Numerous roads are flooded in Madison
county.
&&Local storm report, Jun 15, 2:34 PM EDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
234 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Flash Flood 5 W Kolomoki Mounds Sp 31.48N 85.01W
06/15/2023 Early GA 911 Call Center
Flooding reported along Highway 39 north of
Blakely.
&&Local storm report, Jun 15, 3:05 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
305 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood 1 NNW Cherry Lake 30.60N 83.44W
06/15/2023 Madison FL Law Enforcement
The southbound lanes of Highway 53 at NW
Hickory Road are flooded.
&&Local storm report, Jun 15, 3:31 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
331 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood Quitman 30.79N 83.56W
06/15/2023 Brooks GA 911 Call Center
Numerous roads are flooded in Brooks county.
&&Local storm report, Jun 15, 3:34 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
334 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood Valdosta 30.85N 83.28W
06/15/2023 Lowndes GA 911 Call Center
Several roads flooded in Lowndes county.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:13 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 47 min |
| Jun 14, 8:31 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Grady, Miller, Mitchell and 2 more | 59 min |
| Jun 14, 9:03 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes and 2 more | 61 min |
| Jun 15, 12:13 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Early, Miller, Seminole | 42 min |
| Jun 15, 12:48 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 35 min |
| Jun 15, 4:49 AM EDT | Special Weather Statement | TAE | Clay | 41 min |
| Jun 15, 5:09 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 36 min |
| Jun 15, 5:14 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller, Seminole | 61 min |
| Jun 15, 6:01 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller, Mitchell | 44 min |
| Jun 15, 6:37 AM EDT | Special Weather Statement | TAE | Colquitt, Mitchell, Tift, Worth | 53 min |
| Jun 15, 6:58 AM EDT | Special Weather Statement | TAE | Lowndes | 47 min |
| Jun 15, 7:17 AM EDT | Special Weather Statement | TAE | Lee, Turner | 43 min |
| Jun 15, 8:22 AM EDT | Special Weather Statement | TAE | Quitman, Randolph | 38 min |
| Jun 15, 8:55 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Quitman, Randolph, Terrell and 1 more | 50 min |
| Jun 15, 8:58 AM EDT | Special Weather Statement | TAE | Clay | 47 min |
| Jun 15, 9:18 AM EDT | Special Weather Statement | TAE | Quitman, Randolph | 42 min |
| Jun 15, 9:41 AM EDT | Areal Flood Advisory | TAE | Clay, Quitman, Randolph | 2 hr |
| Jun 15, 9:42 AM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 48 min |
| Jun 15, 9:59 AM EDT | Special Weather Statement | TAE | Terrell, Worth | 46 min |
| Jun 15, 10:04 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 41 min |
| Jun 15, 10:16 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift | 44 min |
| Jun 15, 10:37 AM EDT | Special Weather Statement | TAE | Calhoun | 53 min |
| Jun 15, 10:47 AM EDT | Areal Flood Warning | TAE | Calhoun, Clay, Dougherty, Lee, Randolph, Terrell | 6 min |
| Jun 15, 10:53 AM EDT | Flash Flood Warning | TAE | Calhoun, Clay, Dougherty, Lee, Randolph, Terrell | 3 hr |
| Jun 15, 10:54 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell, Thomas | 51 min |
| Jun 15, 10:58 AM EDT | Special Weather Statement | TAE | Colquitt, Tift | 32 min |
| Jun 15, 11:23 AM EDT | Special Weather Statement | TAE | Lowndes | 52 min |
| Jun 15, 11:31 AM EDT | Special Weather Statement | TAE | Early | 44 min |
| Jun 15, 11:32 AM EDT | Special Weather Statement | TAE | Brooks, Thomas | 43 min |
| Jun 15, 11:36 AM EDT | Special Weather Statement | TAE | Colquitt, Mitchell | 39 min |
| Jun 15, 11:47 AM EDT | Flash Flood Warning | TAE | Calhoun, Clay, Early | 3 hr |
| Jun 15, 12:17 PM EDT | Special Weather Statement | TAE | Thomas | 43 min |
| Jun 15, 12:22 PM EDT | Flash Flood Warning | TAE | Clay, Quitman, Randolph, Terrell | 113 min |
| Jun 15, 12:31 PM EDT | Areal Flood Advisory | TAE | Thomas | 119 min |
| Jun 15, 12:47 PM EDT | Flash Flood Warning | TAE | Dougherty, Lee | 58 min |
| Jun 15, 12:54 PM EDT | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes, Thomas | 2 hr |
| Jun 15, 12:57 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes | 3 hr |
| Jun 15, 1:20 PM EDT | Flash Flood Warning | TAE | Brooks, Lowndes, Thomas | 3 hr |
| Jun 15, 2:27 PM EDT | Areal Flood Advisory | TAE | Decatur, Grady, Thomas | 2 hr |
| Jun 15, 5:08 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 56 min |
Nearby
Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.